Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 27, 2012, 9:03 PM HST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 9:03 PM HST (07:03 UTC)
- Expired
- Aug 29, 2012, 3:30 PM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
003 WHHW70 PHFO 280703 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 903 PM HST MON AUG 27 2012 ...STRONG TRADE WINDS... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. PHZ119>121-123-124-281915- /O.NEW.PHFO.SC.Y.0041.120828T0703Z-120829T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 903 PM HST MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
968 WHHW70 PHFO 281341 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST TUE AUG 28 2012 ...STRONG TRADE WINDS... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. PHZ119>121-123-124-290230- /O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 341 AM HST TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
289 WHHW70 PHFO 281920 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST TUE AUG 28 2012 ...LOCALLY STRONG TRADE WINDS BLOWING ACROSS PARTS OF THE STATE... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. PHZ119>121-123-124-290830- /O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 920 AM HST TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
772 WHHW70 PHFO 290140 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE AUG 28 2012 ...LOCALLY STRONG TRADE WINDS BLOWING ACROSS PARTS OF THE STATE... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. PHZ119>121-123-124-291445- /O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 340 PM HST TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
938 WHHW70 PHFO 291336 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST WED AUG 29 2012 ...LOCALLY STRONG TRADE WINDS... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. PHZ119>121-123-124-300245- /O.EXT.PHFO.SC.Y.0041.000000T0000Z-120830T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 336 AM HST WED AUG 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
086 WHHW70 PHFO 300130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED AUG 29 2012 PHZ119>121-123-124-300230- /O.CAN.PHFO.SC.Y.0041.000000T0000Z-120830T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST WED AUG 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO LONGER NEEDED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 8:30 PM HST, 33 minutes earlier.
Area forecast discussion, Aug 27, 8:30 PM HST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON AUG 27 2012 .SYNOPSIS... A SURFACE HIGH PRESSURE REMAINS FAR NORTH OF THE MAIN HAWAIIAN ISLANDS...PROVIDING TRADE WINDS ACROSS THE STATE THROUGH THE WEEK. PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS. && .DISCUSSION... TRADE WIND WEATHER CONTINUES OVER THE STATE THIS EVENING AS A SURFACE HIGH PRESSURE PERSISTS FAR NORTH OF THE ISLANDS. ONLY MINOR CHANGES ARE EXPECTED WITH REGARDS TO THIS HIGH IN THE NEXT FEW DAYS. AN UPPER LEVEL TROUGH IS DEEPENING WEST OF THE ISLANDS...AND IS BRINGING SOME HIGH CLOUDS TO THE WESTERN PORTION OF THE STATE. LOOKS LIKE THESE HIGH CLOUDS ARE THICK ENOUGH TO OBSCURE THE SKIES...THUS HAVE UPDATED THE FORECAST TO HAVE MORE CLOUDINESS FOR THE WESTERN ISLANDS THIS EVENING. THESE HIGH CLOUDS MAY LINGER ACROSS THE STATE FOR IN THE NEXT FEW DAYS AS WELL. LOW LEVEL MOISTURE HAS BEEN DEEP ENOUGH TO PROVIDE SOME WETTING RAIN TO THE ISLANDS. LATEST FORECAST CHARTS INDICATE THIS MOISTURE WILL REMAIN NEAR THE ISLANDS FOR THE NEXT FEW DAYS...ALLOWING SOME ENHANCED SHOWERS TO AFFECT THE STATE. IN ALL...TRADE WIND WEATHER WILL REIGN THROUGH THE WEEK...WITH PASSING CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS...WHILE KONA AREA OF THE BIG ISLAND WILL SEE AFTERNOON AND EVENING CLOUDS AND SHOWERS. SOME SHOWERS MAY REACH THE LEE SIDE OF THE SMALLER ISLANDS UNDER THE MODERATE WINDS. A DRIER AIR MASS MAY RETURN TO THE ISLANDS OVER THE WEEKEND AS INDICATED BY THE MODELS. THE STATE MAY SEE DRIER TRADE WIND WEATHER BY THEN. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL FOR MOST TERMINALS OVERNIGHT. WINDWARD AREAS WILL EXPERIENCE BRIEF MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS DUE TO PASSING CLOUDS AND SHOWERS. && .MARINE... THE WINDS HAVE INCREASED ENOUGH IN THE PAST FEW HOURS TO WARRANT THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE USUAL WINDIER COASTAL WATERS AROUND MAUI AND THE BIG ISLAND. BELIEVE THE WINDS WILL REMAIN STRONG ENOUGH FOR THE ADVISORY TO STAY UP THROUGH EARLY WEDNESDAY AT THIS POINT. A SMALL SOUTHEASTERLY SWELL WILL CONTINUE THROUGH MUCH OF THE WEEK...BUT THE BIG ISLAND WILL BLOCK MUCH OF THIS SWELL AND PREVENT IT FROM REACHING THE SMALLER ISLANDS. A SMALL SOUTH SWELL MAY REACH THE ISLANDS ON WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && HUI
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.